English   español  
Please use this identifier to cite or link to this item: http://hdl.handle.net/10261/47975
Title: Population dynamics advected by chaotic flows: a discrete-time map approach
Authors: López, Cristóbal ; Hernández-García, Emilio ; Piro, Oreste ; Vulpiani, Angelo
Issue Date: 2001
Publisher: American Institute of Physics
Citation: Chaos 11, 397-403 (2001)
Abstract: A discrete-time model of reacting evolving fields, transported by a bidimensional chaotic fluid flow, is studied. Our approach is based on the use of a Lagrangian scheme where fluid particles are advected by a two-dimensional symplectic map possibly yielding Lagrangian chaos. Each fluid particle carries concentrations of active substances which evolve according to its own reaction dynamics. This evolution is also modeled in terms of maps. Motivated by the question, of relevance in marine ecology, of how a localized distribution of nutrients or preys affects the spatial structure of predators transported by a fluid flow, we study a specific model in which the population dynamics is given by a logistic map with space-dependent coefficient, and advection is given by the standard map. Fractal and random patterns in the Eulerian spatial concentration of predators are obtained under different conditions. Exploiting the analogies of this coupled-map (advection plus reaction) system with a random map, some features of these patterns are discussed. © 2001 American Institute of Physics.
Publisher version (URL): http://link.aip.org/link/doi/10.1063/1.1371285
URI: http://hdl.handle.net/10261/47975
DOI: 10.1063/1.1371285
ISSN: 1054-1500
E-ISSN: 1089-7682
Appears in Collections:(IMEDEA) Artículos
Files in This Item:
File Description SizeFormat 
population_dynamics.pdf1,2 MBAdobe PDFThumbnail
Show full item record

Related articles:

WARNING: Items in Digital.CSIC are protected by copyright, with all rights reserved, unless otherwise indicated.